Missouri, 2005Damaging Wind in Missouri, August 4, 2005
August 4, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 4, 2:10 PM CST, 30 minutes earlier.
Area forecast discussion, Aug 4, 2:10 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT THU AUG 4 2005
.DISCUSSION...
WEAKENING/DIFFUSE COLD FRONT CONTINUES TO SLIP SLOWLY SOUTHWARD
TOWARD THE AREA. 19Z SURFACE ANALYSIS HAS THE SHOWS THE FRONT
STRETCHING FROM JUST NW OF CHICAGO SOUTHWESTWARD TO UIN TO DMO TO
AROUND BVO. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY IS VIRTUALLY
NEGLIGIBLE WITH A LARGE REGION OF RELATIVELY LIGHT AND VARIABLE
WINDS ALONG THE BOUNDARY.
CONVECTION THUS FAR THIS AFTERNOON HAS BEEN VERY PULSEY IN NATURE
AND REALLY DISORGANIZED. SURFACE HEATING HAS BEEN SUFFICIENT IN
BOOSTING MLCAPES TO UP OVER 1000 J/KG WHICH ISNT OVERLY IMPRESSIVE
GIVEN COMPLETE LACK OF ANY VERTICAL WIND SHEAR. STILL WOULDNT BE
ALL THAT SHOCKING TO SEE A MARGINALLY SEVERE WIND GUST OR TWO INTO
EARLY THIS EVENING GIVEN THE NEARLY 30 DEGREES T/TD DEPRESSIONS.
CONVECTION WILL TEND TO DIMINISH AFTER SUNSET BUT WITH WHATEVER IS
LEFT OF THE FRONT STILL IN THE AREA KEPT SOME LOW CHANCE POPS GOING
INTO THE OVERNIGHT HOURS.
BEGINNING TO LOOK MORE AND MORE LIKE WE WILL SEE SOME SUNSHINE
TOMORROW WHICH COULD ALLOW FOR SUFFICIENT DESTABILIZATION TO SUPPORT
SOME MORE ISOLATED CONVECTION TOMORROW AFTERNOON...MAINLY ACROSS
SOUTHERN PORTIONS OF THE AREA CLOSER TO WHAT IS LEFT OF BETTER
MOISTURE.
FRONT SHOULD BE ALMOST COMPLETELY WASHED OUT BY SATURDAY WITH
CHANCES OF DIURNAL CONVECTION ON THE WANE. SLIGHTLY COOLER AIRMASS
WILL FILTER INTO THE REGION...BUT WITH ANY SUNSHINE AND VERY DRY
GROUND TEMPERATURES WILL LIKELY WARM TO SLIGHTLY ABOVE GUIDANCE AND
A BIT ABOVE AVERAGE AS WELL.
REALLY COULD JUST INSERT YESTERDAYS EXTENDED DISCUSSION HERE.
REALLY HARD TO FIND MUCH DIFFERENT TO SAY ABOUT THE MEDIUM RANGE
PERIOD THAT HASNT BEEN REPEATED AD NAUSEUM IN THE PAST SEVERAL
DISCUSSIONS. MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A WEAKNESS IN
THE BROAD AND FLAT SUBTROPICAL RIDGE EXTENDED ACROSS MUCH OF THE
SOUTHERN CONUS. THE OZARKS WILL LIKELY BE IN/NEAR THAT WEAKNESS
WHICH WILL TEND TO BE AN AREA THAT IS FAVORED FOR PULSE
AFTERNOON/EVENING CONVECTION. DISORGANIZED NATURE OF CONVECTION
REALLY MAKES IT HARD TO HAVE CONFIDENCE IN MORE THAN 15% COVERAGE
THIS FAR OUT...AND GIVEN THE TENDENCY FOR LOW LEVEL MOISTURE TO MIX
OUT DUE TO THE DROUGHT...WIDESPREAD PULSE CONVECTION ISNT A HIGH
LIKELIHOOD.
ONGOING DROUGHT ALSO SUPPORTS THE NOTION OF KEEPING TEMPERATURES
SLIGHTLY ABOVE GUIDANCE THROUGH THE EXTENDED PERIOD.
IZZI
&&
.AVIATION...
CONVECTION HAS ONCE AGAIN DEVELOPED ACROSS THE TERRAIN OF THE OZARKS
PLATEAU. COVERAGE SHOULD BE ISOLATED IN NATURE AS FORCING IS WEAK
AND SOME DRIER AIR ALOFT HAS MOVED OVERHEAD. DECIDED TO AMEND AND
INCLUDED A VCTS IN THE SPRINGFIELD TERMINAL THROUGH EARLY EVENING.
WILL CONTINUE TO MONITOR CONDITIONS...ON THE OUTSIDE CHANCE THAT A
THUNDERSTORM MAY AFFECT THE KJLN AND KSGF TERMINAL SITES. SOME HAZE
MAY DEVELOP TOWARD DAWN...LATER SHIFTS WILL NEED TO EVALUATE WHETHER
OR NOT SOME MVFR VISIBILITIES NEED TO BE ADDED.
SAW
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 4, 12:00 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU AUG 4 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT THU AUG 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
LINGER INTO THE EVENING HOURS. WHILE ORGANIZED SEVERE
THUNDERSTORMS ARE VERY UNLIKELY...AN ISOLATED THUNDERSTORM OR TWO
COULD PRODUCE WINDS IN EXCESS OF 50 MPH AND HAIL UP TO THE SIZE OF
NICKELS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZI
Thunderstorm Wind, Greene
- When
- August 4, 2:40 PM CST
- Where
- Greene County, Republic
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.117, -93.483
Severe thunderstorm wind gusts downed trees and playground equipment. A roof was also damaged as numerous shingles were blown off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat and Damaging Winds in Missouri, August 4, 20051 death · $1,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 4 to 6, 2005$530,000 · 1.5 in hail · 17 events
- Damaging Wind in Arizona, August 4, 2005$50,000 · 52 kt wind · 1 event
- Flash Flooding in California, August 4, 2005$35,000 · 2 events
- Damaging Winds and Lightning Strike in Oklahoma, August 4, 2005$25,000 · 57 kt wind · 4 events
- Damaging Wind in California, August 4, 2005$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2005$19,000 · 1 in hail · 5 events
- Damaging Wind in Texas, August 4, 20051 injured · $15,000 · 55 kt wind · 1 event
- Damaging Winds in Wisconsin, August 4, 2005$20,000 · 56 kt wind · 3 events
- Hail and Damaging Wind in Kansas, August 4, 2005$20,000 · 1 in hail · 3 events
- Damaging Wind in Arizona, August 4, 2005$20,000 · 60 kt wind · 1 event
- Lightning Strike in New Hampshire, August 4, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470788.